Hey, all, I have a question about warfarin. I have to take it for three months since I just had an ablation, and I am wondering if any of you women out there have experienced any heavy periods while being on it. I'm freaked out because I used to have heavy periods, although they got lighter after I started exercising regularly. I'm due around February 20th. Normally, my periods only last a couple of days and I'm worried that on warfarin, I'll be bleeding for a really long time and really heavily. Any stories/advice?
I've been on warfarin for over a year now and I have not noticed any major change to my periods. They are sometimes slightly heavier, but if your INR/PI is good, you will not notice any change. I had the same fear at first, but I promise you are not about to bleed to death! Maybe you should go for an INR check a couple days before you are due just to be sure.
Thanks, Thinline! I was picturing myself lying in bed, unable to move from the weakness, bleeding to death and unable to call an ambulance! Not that I'm an anxious person or anything. :) My INR was fine yesterday and I am due to have it checked every Monday so I guess if it's within normal, I'll be ok. Thanks for the reassurance!
It's a pleasure. It's so nice to be able to reassure someone who is going through the exact fear I've been through so I can answer from experience. Just keep an eye out for anything abnormal and phone your doc if you notice anything different.
I appreciate this post - its the first POSITIVE thing I have found about cumadin (coumadin) and periods on the web. I almost bled to death after the stillbirth of my son and developed a PE two days later. Ive been on cumadin (coumadin) and am cycling now and am completely freaked out. I am terrified of bleeding too much and the web is full of horror stories. So far things seem heavier than normal, although I am still post pardum, but no "two pads an hour" so far...thanks for the first hopeful thing I've found about this fear!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.